Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 27, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 10, 2008, 10:10 PM EDT for Greater Bridgeport Planning Region, Connecticut. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2008, 10:10 PM EDT (02:10 UTC)
- Expired
- Jun 10, 2008, 10:45 PM EDT
- In force
- 35 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
The radar
The Brookhaven radar (KOKX), 51 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 10:15 PM EDT | TSTM WND DMG | Trumbull, CT | ESTIMATED WIND GUSTS 65-70 MPH. TREE LIMBS, POWER LINES DOWN. |
| Jun 10, 10:15 PM EDT | TSTM WND GST 60 | Bridgeport, CT | LARGE TREE DOWN, TRANSFORMER AND WIRES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 5:47 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 447 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 1846 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 110210
SVROKX
CTC001-110245-
/O.NEW.KOKX.SV.W.0027.080611T0210Z-080611T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
1010 PM EDT TUE JUN 10 2008
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 1045 PM EDT...
* AT 1006 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 12 MILES NORTH OF MONROE TO 9 MILES WEST OF FAIRFIELD...OR
ALONG A LINE EXTENDING FROM SOUTHBURY TO NORWALK...AND MOVING EAST
AT 29 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MONROE BY 1015 PM...
TRUMBULL AND FAIRFIELD BY 1020 PM...
BRIDGEPORT BY 1025 PM...
STRATFORD AND SHELTON BY 1030 PM...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM WEDNESDAY
MORNING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4143 7322 4138 7315 4134 7313 4131 7307
4123 7312 4119 7312 4116 7310 4115 7310
4114 7313 4115 7316 4117 7317 4111 7325
4112 7328 4110 7334 4145 7329 4146 7328
TIME...MOT...LOC 0210Z 271DEG 25KT 4153 7313 4109 7341
$$
JMC2 follow-up statements
000
WWUS51 KOKX 110221
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1021 PM EDT TUE JUN 10 2008
CTC001-110245-
/O.CON.KOKX.SV.W.0027.000000T0000Z-080611T0245Z/
FAIRFIELD CT-
1021 PM EDT TUE JUN 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR FAIRFIELD COUNTY...
AT 1019 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES NORTHEAST OF MONROE TO FAIRFIELD...OR ALONG A
LINE EXTENDING FROM WATERBURY TO NORWALK...MOVING EAST AT 29 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
STRATFORD AND SHELTON BY 1030 PM...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM WEDNESDAY
MORNING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4143 7322 4138 7315 4134 7313 4131 7307
4123 7312 4119 7312 4116 7310 4115 7310
4114 7313 4115 7316 4117 7317 4111 7325
4112 7328 4110 7334 4145 7329 4146 7328
TIME...MOT...LOC 0221Z 271DEG 25KT 4153 7303 4109 7331
$$
JMC000
WWUS51 KOKX 110237
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1036 PM EDT TUE JUN 10 2008
CTC001-110246-
/O.EXP.KOKX.SV.W.0027.000000T0000Z-080611T0245Z/
FAIRFIELD CT-
1036 PM EDT TUE JUN 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR FAIRFIELD COUNTY WILL EXPIRE
AT 1045 PM EDT...
THE STORMS THAT PROMPTED THE WARNING...WILL HAVE EXITED THE AREA BY
1045 PM...SO THE WARNING IS BEING ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM WEDNESDAY
MORNING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4143 7322 4138 7315 4134 7313 4131 7307
4123 7312 4119 7312 4116 7310 4115 7310
4114 7313 4115 7316 4117 7317 4111 7325
4112 7328 4110 7334 4145 7329 4146 7328
TIME...MOT...LOC 0236Z 271DEG 25KT 4152 7289 4108 7318
$$
MALOITWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:16 PM EDT, 5 hours 54 minutes earlier.
Area forecast discussion, Jun 10, 4:16 PM EDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
416 PM EDT TUE JUN 10 2008
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. HIGH PRESSURE
RETURNS ON WEDNESDAY AND REMAINS IN CONTROL THROUGH FRIDAY. A WARM
FRONT WILL MOVE THROUGH THE AREA ON FRIDAY...FOLLOWED BY A TRAILING
COLD FRONT APPROACHING ON SATURDAY. THE COLD FRONT PASSES THROUGH
SATURDAY NIGHT...WITH HIGH PRESSURE RESTORED ON SUNDAY AND MONDAY.
ANOTHER COLD FRONT PASSES THROUGH ON TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
CURRENTLY RUNNING ABOUT 2500-3500 J/KG OF SBCAPE ACROSS THE NW
SUBURBS AND APPROX 1000-2500 J/KG ELSEWHERE EXCEPT EASTERN LI AND SE
CT. SO FAR...ONLY CU POPPING UP...MAINLY TO THE WEST OF THE CWA
WHERE A PRE-FRONTAL TROF RESIDES. WE MAY SEE SOME SHOWERS AND STORMS
WITH THE PRE-FRONTAL TROF IN THE NEXT COUPLE OF HOURS...BUT IT
APPEARS THAT BETTER CHANCES WILL ARRIVE AHEAD OF A TRAILING COLD
FRONT. THE FRONT IS FORECAST TO MOVE THROUGH THE CWA STARTING AT
AROUND 03-04Z. BEST OVERALL CHANCE OF PRECIP APPEARS TO BE RIGHT
AHEAD OF THE FRONT IN SPITE OF DIMINISHING SBCAPES. CAPPED POPS AT
LIKELY FOR THE THE WESTERN 2/3RDS OF THE CWA...WITH CHC TO THE EAST.
SPC HAS FAR NW PORTION OF CWA IN MODERATE RISK FOR SEVERE WX...WITH
SLIGHT RISK EVERYWHERE ELSE EXCEPT LONG ISLAND AND SE CT. WILL KEEP
ENHANCED WORDING IN THE ZONES. LATEST LOCAL ACARS REVEAL WIND SHEAR
AT 20-30KT AND WB ZEROES AT APPROX 14.5KFT. BIGGEST THREAT WILL
THEREFORE BE STRONG DAMAGING WINDS. WITH MARGINAL WIND SHEAR...WILL
STILL HAVE TO KEEP AN EYE OUT FOR POTENTIAL CELL ROTATION.
WILL KEEP EXCESSIVE HEAT WARNING AS IS...WITH HEAT INDEX IN THE
RANGE OF 100-105 IN SPOTS LATE THIS AFTERNOON INTO EARLY EVENING. AS
FOR THE HEAT ADVISORY...DROPPED IT WITH THIS PACKAGE FOR THE SPOTS
THAT WERE ADDED INTO THE ADVISORY LATE THIS MORNING. ONSHORE FLOW
HAS COOLED SURFACE TEMPS TO THE POINT WHERE CRITERIA SHOULD NOT BE
MET FOR THE REST OF TODAY.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
HIGH PRESSURE BUILDS IN WITH FAIRLY ZONAL FLOW ALOFT. WITH LACK OF
COLD POOL ALOFT...LOOKING AT A MOSTLY SUNNY DAY. FORECAST SOUNDINGS
SHOW MIXING UP TO 850 MB...WHERE TEMPS WILL MOST LIKELY BE AROUND
13-14C. WITH PLENTY OF SUN AND A LITTLE HELP FROM
DOWNSLOPING...EXPECTING HIGHS IN THE UPPER 80S ACROSS NORMALLY
WARMEST SPOTS. FWC MOS LOOKED TOO HIGH...SO MET/MAV MOS BLEND WAS
USED. DEW POINTS WILL BE LOWER...IN THE MID TO UPPER 50S...SO IT
WILL AT LEAST FEEL MORE COMFORTABLE.
FOR THURSDAY...RIDGING AT THE SURFACE AND ALOFT...SO STILL PLENTY OF
SUNSHINE. 850 MB TEMPS RISE SLIGHTLY...BUT MORE SUBSIDENCE SHOULD
LIMIT MIXING HEIGHT A LITTLE...PLUS LESS OF A DOWNSLOPING COMPONENT
FACTORING IN. WILL THEREFORE FORECAST HIGHS SIMILAR TO THOSE OF
WEDNESDAY...WITH THE BIGGEST DIFFERENCES NEAR THE COAST. FLOW UP TO
925 MB LOOKS A LITTLE LIGHTER...SO AFTERNOON SEA BREEZE APPEARS TO
BE MORE LIKELY.
SURFACE HIGH PRESSURE SLIDES OFFSHORE THURSDAY NIGHT INTO
FRIDAY...WITH A RETURN FLOW SETTING UP. WARM FRONT WILL BE PASSING
BY...BUT FEEL THAT BEST DYNAMICS ARE TOO FAR NORTH AND WEST OF CWA
PUT IN CHANCES OF PRECIP DURING THE DAY...THOUGH NAM PLACES SOME QPF
JUST NORTH OF THE CWA BY EVENING. PARTLY CLOUDY AND A LITTLE MORE
MUGGY...WITH HIGHS STILL PRIMARILY IN THE MID TO UPPER 80S...AND
COOLER NEAR THE COAST.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
COLD UPPER LVL LOW PRODUCING SN ACROSS THE NRN ROCKIES WILL BE THE
MAIN FEATURE IN THE EXTENDED. MODELS CONTINUE TO PRODUCE VARYING
PROGS WITH REGARD TO THE H5 LOW TRACK AND PROGRESSION. THE GFS HAS
BEEN CONSISTENTLY FASTER AND FURTHER E THAN THE
ECMWF...HOWEVER...THE 12Z ECMWF JUST COMING IN HAS TRENDED TOWARDS
THE GFS. THIS TRANSLATES TIMING WISE TO BEST PCPN
CHANCES...TSRA...LATE SAT AFTN...SAT NIGHT AND ENDING SUN MORNING.
POPS HAVE BEEN DOWNGRADED FRI NIGHT AND MAY BE DROPPED IF THE MODEL
CONSENSUS AND TREND HOLDS. FRI NIGHT ACTIVITY WOULD BE WITH WAA
ALOFT AND FOCUS OF A MID LVL FRONT. FOR MON-TUE...THE H5 TROF WILL
TRANSLATE EWD ACROSS CANADA. THIS WILL PRODUCE CHANCES FOR SHRA
ACROSS THE CWA. THIS FAR OUT THE TIMING IS UNCERTAIN. GFS MON AFTN
AND THE ECMWF TUE. CHANCE POPS FOCUS ON MON NIGHT.
FOR TEMPS...ON SAT WITH SLY WINDS AND INCREASING CLOUDS...L80S MOST
AREAS EXCEPT SOME U70S CSTL CT AND LI. SUN...HEIGHTS CONTINUE TO
FALL. THERE MAY ALSO BE RESIDUAL CLOUD COVER AND PCPN FOR THE FIRST
PART OF THE DAY...ESPECIALLY ERN ZONES. FCST TEMPS GMOS AND SLIGHTLY
COOLER THAN SAT. TEMPS MON AND TUE AOB CLIMO ATTM WITH GENERAL H5
TROF ACROSS THE REGION. MAY HAVE SOME S/W RIDGING WHICH COULD GIVE A
QUICK BOOST TO TEMPS DEPENDING ON TIMING.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
MAINLY VFR CONDITIONS FORECAST THROUGH TONIGHT. AN APPROACHING COLD
FRONT RESULT IN A BAND OF SHOWERS AND THUNDERSTORMS ALONG AND JUST
AHEAD OF IT. A PRE-FRONTAL TROUGH COULD PRODUCE ADDITIONAL
CONVECTION IN ADVANCE OF THE COLD FRONT. CONVECTION WILL MOST LIKELY
IMPACT THE METRO TERMINALS BETWEEN 0Z AND 3Z...WITH VSBY AND CIGS
LOWERING TO IFR. THERE IS UNCERTAINTY WITH THE TIMING AND COVERAGE
OF CONVECTION WITH THE PRE-FRONTAL TROUGH...BUT CONFIDENCE IS HIGHER
WITH THE MOVEMENT AND CONVECTION ASSOCIATED WITH THE COLD FRONT.
A SOUTH TO SOUTHWEST FLOW WILL CONTINUE UNTIL THE COLD FRONT MOVES
THROUGH. THIS WILL SHIFT WINDS TO THE WEST AND THEN THE
NORTHWEST BY ABOUT 06Z FOR THE METRO TERMINALS. AFTER THE
THUNDERSTORMS ASSOCIATED WITH THE PRE-FRONTAL TROUGH MOVE
THROUGH...LINGERING SHOWERS COULD PERSIST FOR A FEW HOURS ENDING
FROM WEST TO EAST BETWEEN 04Z AND 08Z WED. THEREAFTER...VFR
CONDITIONS EXPECTED THROUGH 18Z WEDNESDAY.
OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...VFR WED THROUGH AT LEAST
FRIDAY. SUB VFR CONDITIONS IN SHOWERS POSSIBLE ON SATURDAY WITH THE
APPROACH OF A COLD FRONT. VFR CONDITIONS WILL RETURN FOR SUNDAY.
&&
.MARINE...
SUB-SCA WINDS AND SEAS THROUGH THE PERIOD. A S TO SW FLOW OF 10-15
KT WILL GENERALLY PREVAIL THROUGH THIS EVE. A COLD FRONT WILL MOVE
ACROSS THE AREA WATERS TOWARDS MIDNIGHT WITH STRONG TO POSSIBLY
SEVERE TSTMS POSSIBLE AND WINDS VEERING AROUND TO THE NW IN ITS
WAKE.
HIGH PRESSURE BUILDS INTO THE AREA WED INTO FRI BRINGING LIGHT WINDS
TO THE CSTL WATERS...AND MAINTAINING SUB SCA CONDITIONS.
HIGH PRES WILL CONTINUE TO DRIFT SE TO A POSITION E OF HATTERAS FRI
NIGHT AND SAT. SW FLOW WILL INCREASE AS LOW PRES AND A COLD FRONT
APPROACH FROM THE W SAT AFTN AND NIGHT. THIS WILL PRESENT THE BEST
WINDOW FOR SCA CONDITIONS ON THE OCEAN. WINDS LOOK TO BE BLW
ATTM...WITH 5 FT SEAS THE GREATEST CONCERN. THE FRONT IS PROGGED TO
CROSS THE WATERS SAT NIGHT INTO SUN MORNING. TSTMS CAN BE EXPECTED
WITH THE FROPA. LIGHT FLOW...GENERALLY 15KT OR LESS...CAN THEN BE
EXPECTED LATE SUN THRU TUE. WIND DIRECTION WILL BE VRB AS AN UPPER
LVL LOW TO THE NW DRAWS A NUMBER OF SFC TROFS THRU THE CSTL WATERS
ALONG WITH CHANCES FOR SHRA.
&&
.HYDROLOGY...
SCT THUNDERSTORMS INTO THIS EVENING ARE EXPECTED TO PRODUCE BASIN
AVERAGE RAINFALL AMOUNTS BETWEEN 1/4 AND 1/2 INCH. HOWEVER...THERE
COULD BE SOME ISOLATED AMOUNTS OF UP TO AN INCH. RAINFALL RATES
COULD VERY WELL BE AROUND AN INCH AN HOUR...BUT FLOODING ISSUES
WOULD BE LOCALIZED. RAINFALL AMOUNTS WILL BE GENERALLY LESS ACROSS
THE EASTERN ZONES.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR CTZ005>009.
NY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ067>071.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
NYZ072>076.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ002.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
NJZ003>006-011.
MARINE...NONE.
&&
SYNOPSIS...JC
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...JMC
AVIATION...
MARINE...JC/JMC
HYDROLOGY...JCHazardous weather outlook, Jun 10, 6:08 PM EDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 608 PM EDT TUE JUN 10 2008 CTZ010-011-111100- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- 608 PM EDT TUE JUN 10 2008 ...SEVERE THUNDERSTORM WATCH 503 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>007-009-NJZ002-NYZ067>071-111100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- SOUTHERN FAIRFIELD-WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 608 PM EDT TUE JUN 10 2008 ...SEVERE THUNDERSTORM WATCH 503 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ077-111100- NASSAU- 608 PM EDT TUE JUN 10 2008 ...SEVERE THUNDERSTORM WATCH 503 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ008-111100- NORTHERN NEW LONDON- 608 PM EDT TUE JUN 10 2008 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ012-NYZ078>081-111100- SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 608 PM EDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-355-111100- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 608 PM EDT TUE JUN 10 2008 ...SEVERE THUNDERSTORM WATCH 503 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-111100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 608 PM EDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ003>006-011-NYZ072>076-111100- BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS- 608 PM EDT TUE JUN 10 2008 ...SEVERE THUNDERSTORM WATCH 503 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jun 10, 9:01 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 901 PM EDT TUE JUN 10 2008 NYZ067>070-110200- NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND- 901 PM EDT TUE JUN 10 2008 ...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN ORANGE...PUTNAM...NORTHERN ROCKLAND AND WESTCHESTER COUNTIES... AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GARDNERTOWN TO WEST POINT TO SUFFERN...OR ALONG A LINE EXTENDING FROM WALDEN TO WEST POINT TO SUFFERN...AND MOVING NORTHEAST AT 51 MPH. THESE STORMS WILL BE... NEAR PEEKSKILL BY 915 PM. NEAR MAHOPAC BY 925 PM. NEAR CARMEL BY 930 PM. NEAR LAKE CARMEL BY 935 PM. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND DAMAGING WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MALOIT
Local storm report, Jun 10, 9:06 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
906 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST PINE ISLAND 41.32N 74.47W
06/10/2008 M54.00 MPH ORANGE NY MESONET
MEASURED WIND GUST OF 54 MPH AT PINE ISLAND ELEMENTARY
SCHOOL MESONET STATION
0840 PM TSTM WND DMG GOSHEN 41.40N 74.33W
06/10/2008 ORANGE NY TRAINED SPOTTER
DOWNED TREES, ESTIMATED WIND GUST TO 65 MPH
0903 PM TSTM WND DMG UNION 40.70N 74.27W
06/10/2008 UNION NJ TRAINED SPOTTER
TREE DOWN ON SPRINGFIELD AVENUE
&&
JMLocal storm report, Jun 10, 9:09 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
909 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM TSTM WND DMG MAPLEWOOD 40.73N 74.27W
06/10/2008 ESSEX NJ TRAINED SPOTTER
TREES DOWN
0908 PM LIGHTNING MAPLEWOOD 40.73N 74.27W
06/10/2008 ESSEX NJ TRAINED SPOTTER
HOUSE ON FIRE FROM LIGHTNING STRIKE
&&
JMSpecial weather statement, Jun 10, 9:51 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 951 PM EDT TUE JUN 10 2008 CTZ005-006-NYZ068-110245- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-PUTNAM- 951 PM EDT TUE JUN 10 2008 ...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...NORTHWESTERN NEW HAVEN AND PUTNAM COUNTIES... AT 949 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKE CARMEL TO RIDGEFIELD...OR ALONG A LINE EXTENDING FROM LAKE CARMEL TO 6 MILES SOUTH OF DANBURY...AND MOVING NORTHEAST AT 54 MPH. THESE STORMS WILL BE... NEAR SHERMAN BY 1005 PM. NEAR SOUTHBURY BY 1010 PM. NEAR WATERBURY BY 1020 PM. NEAR WOLCOTT BY 1025 PM. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND DAMAGING WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1.5 INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MALOIT
Local storm report, Jun 10, 10:04 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
1004 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM TSTM WND DMG NORTH ARLINGTON 40.79N 74.13W
06/10/2008 BERGEN NJ FIRE DEPT/RESCUE
ROOF BLOWN OFF BUILDING
&&
JMCSpecial weather statement, Jun 10, 10:04 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1004 PM EDT TUE JUN 10 2008 CTZ007-008-011-012-NYZ078>081-110300- NORTHEAST SUFFOLK-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-SOUTHWEST SUFFOLK- 1004 PM EDT TUE JUN 10 2008 ...STRONG GUST WINDS FROM A GUST FRONT OUT AHEAD OF AN AREA OF THUNDERSTORMS WILL IMPACT MIDDLESEX...SOUTHERN NEW LONDON AND SUFFOLK COUNTIES... AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A GUST FRONT ALONG A LINE EXTENDING FROM FAIRFIELD TO STONY BROOK TO GILGO STATE PARK...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF BRIDGEPORT TO STONY BROOK TO ROBERT MOSES STATE PARK...AND MOVING NORTHEAST AT 64 MPH. THESE STORMS WILL BE... NEAR RONKONKOMA BY 1010 PM. NEAR SAYVILLE BY 1015 PM. NEAR YAPHANK BY 1020 PM. NEAR WADING RIVER BY 1025 PM. NEAR MANORVILLE BY 1030 PM. NEAR WESTHAMPTON BY 1035 PM. FREQUENT CLOUD TO GROUND LIGHTNING...AND DAMAGING WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MALOIT
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 9:44 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 46 min |
| Jun 10, 9:59 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 61 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.